Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 17, NWS Nashville, TN

September 7, 1996Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 7, 1996, 4:32 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 1996, 4:32 PM CDT (21:32 UTC)
Expired
Sep 7, 1996, 7:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1146 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 072133
FFWBNA
TNC099-080030-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT SAT SEP 7 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...LAWRENCE COUNTY
 
AT 412 PM CDT...A SPOTTER REPORTED WATER TWO FEET DEEP ON U.S. HIGHWAY
64 IN LAWRENCEBURG.
 
THUNDERSTORMS CONTAINING VERY HEAVY RAIN CONTINUED TO MOVE ACROSS THE
CENTRAL PART OF LAWRENCE COUNTY...WITH ADDITIONAL THUNDERSTORMS ABOUT
TO ENTER THE COUNTY FROM THE NORTHWEST.
 
MORE WIDESPREAD FLOODING OF SMALL CREEKS...STREAMS AND OTHER LOW LYING
AREAS WILL BE LIKELY EARLY THIS EVENING...ESPECIALLY IN THE CENTRAL
PART OF THE COUNTY.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATEXR SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
STEIGERWALDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:10 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 7, 2:10 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT SAT SEP 7 1996

FCST PROBLEM OF THE AFTN IS THE SCTD TSRA THAT HAS DVLPD AND TIMING OF
FIRST S/W MVG THRU FA OVRNGT AND THE NXT ONE WHICH IS PROGGED TO BE IN
SERN MO BY 12Z MON. MDLS ARE SIMILAR IN MVG FIRST S/W ON OUT OF FA
OVRNGT...BUT DIFFER ON POSITIONING AND STRENGTH OF SECOND ONE...AS ETA
IS MUCH STRONGER THAN NGM/AVN SOLUTION.

BLV THAT TSRA SHUD GRADUALLY DSIPT DURG LATE EVE HRS TNGT ACRS FA AS
LOSS OF HEATING SHUD PLAY A LARGE FACTOR. NXT FNTL BNDRY ASSOCIATED
W/NXT H5 S/W SHUD WORK ITS WAY EWD AND SHUD MV INTO FA BY MON AFTN W/
MNLY AFTN/EVE TSRA XPCTD FOR SUN AND AGAIN ON MON. RECOMMEND 20 PCT
POP FOR TSRA FO^R FA ON SUN AND INCRS TO 30 PCT FOR MON W/FNTL BNDRY
AND H5 S/W MVG INTO FA.

TEMPS SHUD BE CLOSE TO NGM/FAN GUID AND IS GNRLY ACCEPTED.

TROUTMAN

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.